MAUDE Adverse Event Report: STRYKER GMBH SCALED DRILL Ø2.5MM, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCALED DRILL Ø2.5MM, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705031S
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the patient was undergoing fixation of tibial plateau fracture.While drilling the drill bit fractured and approximately 2cm (nearly all of the fluted section remained in the bone.A decision was taken to leave the drill bit fragment in situ.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the inspection confirms the drill to be broken.Distortion on the remainder of the helix on the drill bit and rough surface at the breakage point as well as a contour line/malformation of device which are consistent with an instant breakage due to excess torsion load.The event reports that an axsos tibial plateau procedure was conducted using the drill bit.The operative techniques for the axsos proximal tibia system and the pro pelvis system were reviewed, confirming that drill bit with catalog number 703966 (2.5mm/l450) is recommended for pro pelvis procedures but not listed as a recommended axsos tibial plateau procedure drill bit.A review of the device history for the reported lot did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by off-label use.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SCALED DRILL Ø2.5MM, AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9099822
Report Number0008031020-2019-01297
Device Sequence Number3445230
Product Code LXH
UDI-Device Identifier07613327083330
UDI-Public07613327083330
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705031S
Device Catalogue Number703966
Device Lot NumberKU91493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1